MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT PSA; PROSTATE SPECIFIC ANTIGEN ASSAY (PSA)

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT PSA; PROSTATE SPECIFIC ANTIGEN ASSAY (PSA)
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The setting for dilution was changed to 50 ng/ml as the dilution point for psa at the customer site.The urgent field corrective action cc 16-05.A.Ous and urgent medical device correction cc 16-05.A.Us that were issued in december 2015 indicated that based on siemens' internal testing, samples with total psa concentrations between 4,200 ng/ml (ug/l) and 8,400 ng/ml (ug/l) do not assay >100 ng/ml (ug/l) but instead result in falsely depressed concentrations of approximately 50 ng/ml (ug/l) to 94 ng/ml (ug/l).The cause for the discordant psa result is the high-dose hook effect.The instrument is performing within specifications.No further evaluation of the device is required.The ifu states inthe high-dose hook effect section: "patient samples with high total psa levels can cause a paradoxical decrease in the rlus (high-dose hook effect).In this assay, patient samples with total psa levels as high as 10,000 ng/ml (10,000 ug/l) will assay greater than 100 ng/ml (100 ug/l).The ifu states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the ifu states in the limitations section: "note: do not interpret levels of psa as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed prostate carcinoma frequently have levels of psa within the range observed in healthy individuals.Elevated levels of psa can be observed in patients with nonmalignant diseases.Measurements of psa should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation.The concentration of total psa in a given specimen determined with assays from different manufacturers can vary due to differences in assay methods, calibration, and reagent specificity.Total psa determined with different manufacturers' assays will vary depending on the method of standardization and antibody specificity.".
 
Event or Problem Description
A false low advia centaur xpt psa test result was obtained on a patient sample.The patient sample was repeated with dilution and the result was higher.A corrected report was issued.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the discordant psa result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2017-00245 on december 13, 2017.February 06, 2018 additional information: the patient sample results were provided.(b)(6).The instrument is performing within specifications.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR XPT PSA
Common Device Name
PROSTATE SPECIFIC ANTIGEN ASSAY (PSA)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7112168
Report Number1219913-2017-00245
Device Sequence Number19306580
Product Code MTF
UDI-Device Identifier00630414203003
UDI-Public00630414203003
Combination Product (Y/N)N
Initial Reporter CountryFP
PMA/510(K) Number
P950021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2018
Device Model NumberN/A
Device Catalogue Number06574155
Device Lot Number57218277
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/29/2017
Supplement Date Received by Manufacturer02/06/2018
Initial Report FDA Received Date12/13/2017
Supplement Report FDA Received Date03/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1219913-12-30-2015-004-C
Patient Sequence Number1
Patient Age83 YR